Alert archive / New Mexico / Winter Storm Warnings in 2018
Winter Storm Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Dec 1, 2018, 3:01 PM MST. It took effect at Dec 1, 2018, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 3:01 PM MST (22:01 UTC)
- In effect from
- Dec 1, 2018, 11:00 PM MST
- Expired
- Dec 2, 2018, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
369 WWUS45 KABQ 012201 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 301 PM MST Sat Dec 1 2018 ...POTENT WINTER STORM TO BRING ACCUMULATING SNOW TO WESTERN AND NORTHERN NEW MEXICO LATE TONIGHT AND SUNDAY... .A potent winter storm system is forecast to enter into western New Mexico late tonight through the day Sunday, dropping several inches of snow across much western and northern New Mexico, with up to a foot possible in the Tusas Mountains. Snowfall will cause slick road conditions starting from the Arizona border to the continental divide overnight, with deteriorating conditions spreading to the central mountain chain and upper Rio Grande Valley during the early morning and to the Sangre de Cristo Mountains and northeast highlands toward sunrise. NMZ517-012315- /O.CAN.KABQ.WS.A.0008.181202T0600Z-181203T0300Z/ Lower Chama River Valley- 301 PM MST Sat Dec 1 2018 ...WINTER STORM WATCH IS CANCELLED... Temperatures are forecast to be above freezing for much of the day so accumulating snow on roadways is not anticipated. $$ NMZ510-020500- /O.UPG.KABQ.WS.A.0008.181202T0600Z-181203T0300Z/ /O.NEW.KABQ.WS.W.0008.181202T0600Z-181203T0000Z/ San Juan Mountains- 301 PM MST Sat Dec 1 2018 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches expected. * WHERE...San Juan/Tusas Mountains. * WHEN...From 11 PM this evening to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel is discouraged. Roads will be snow packed and hazardous, and may be closed.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ501>506-511-020500- /O.UPG.KABQ.WS.A.0008.181202T0600Z-181203T0300Z/ /O.NEW.KABQ.WW.Y.0022.181202T0600Z-181203T0000Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- Jemez Mountains- 301 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. Local amounts as high as 10 inches are possible in the San Pedro Mountains. Winds gusting as high as 35 mph. * WHERE...Northwest Plateau, Chuska Mountains, Far Northwest Highlands, Northwest Highlands, West Central Plateau, West Central Mountains and Jemez Mountains. * WHEN...From 11 PM this evening to 5 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ516-020500- /O.UPG.KABQ.WS.A.0008.181202T0600Z-181203T0300Z/ /O.NEW.KABQ.WW.Y.0022.181202T1200Z-181203T0300Z/ Upper Rio Grande Valley- 301 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. * WHERE...Upper Rio Grande Valley including Taos. * WHEN...From 5 AM to 8 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ512>515-518-527>529-020500- /O.NEW.KABQ.WW.Y.0022.181202T1200Z-181203T0300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 301 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches in the Santa Fe Metro and northeast highlands with 3 to 8 inches in the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, Santa Fe Metro Area, Raton Ridge and Johnson Mesa, Far Northeast Highlands and Northeast Highlands. * WHEN...From 5 AM to 8 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$
4 follow-up statements
932 WWUS45 KABQ 020504 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 1004 PM MST Sat Dec 1 2018 ...VIGOROUS WINTER STORM TO BRING ACCUMULATING SNOW TO WESTERN AND NORTHERN NEW MEXICO LATE TONIGHT AND SUNDAY... .A winter storm will take aim for northern New Mexico tonight into Sunday. Snow will initiate in northwestern and west central parts of the state tonight, spreading eastward over the Sangre de Cristos and adjacent highlands into late Sunday morning. Slick travel conditions are expected due to light to moderate snowfall accumulations, and higher elevations above 8000 feet will be capable of receiving heavy snowfall with more significant accumulations approaching 8 to 12 inches. NMZ510-021200- /O.CON.KABQ.WS.W.0008.181202T0600Z-181203T0000Z/ San Juan Mountains- 1004 PM MST Sat Dec 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches expected. * WHERE...San Juan/Tusas Mountains. * WHEN...From 11 PM this evening to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel is discouraged. Roads will be snow packed and hazardous, and may be closed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ501>506-511-021200- /O.CON.KABQ.WW.Y.0022.181202T0600Z-181203T0000Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- Jemez Mountains- 1004 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected in lower elevations beneath 8000 feet with locally higher amounts of 6 to 10 inches possible on the higher ridges and peaks. Winds gusting as high as 25 to 35 mph. * WHERE...Northwest Plateau, Chuska Mountains, Far Northwest Highlands, Northwest Highlands, West Central Plateau, West Central Mountains and Jemez Mountains. * WHEN...From 11 PM this evening to 5 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ512>516-518-527>529-021200- /O.CON.KABQ.WW.Y.0022.181202T1200Z-181203T0300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 1004 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches in the Santa Fe Metro and northeast highlands with 3 to 8 inches in the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, Santa Fe Metro Area, Raton Ridge and Johnson Mesa, Far Northeast Highlands and Northeast Highlands. * WHEN...From 5 AM to 8 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$
806 WWUS45 KABQ 021052 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 352 AM MST Sun Dec 2 2018 ...WINTRY WEATHER TO CONTINUE UNFOLDING OVER MUCH OF NORTHERN NEW MEXICO TODAY... .A winter weather system is shaping up over northern New Mexico tonight into Sunday. Snow has initiated in northwestern and west central parts of the state, and will continue to spread eastward over the Sangre de Cristos and adjacent highlands into the late morning and afternoon. Slick travel conditions are expected due to light to moderate snowfall accumulations, and higher elevations above 8000 feet will be capable of receiving heavy snowfall with more significant accumulations approaching 6 to 12 inches. NMZ510-021900- /O.CON.KABQ.WS.W.0008.000000T0000Z-181203T0000Z/ San Juan Mountains- 352 AM MST Sun Dec 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches expected. * WHERE...San Juan/Tusas Mountains. * WHEN...Through 5 PM MST today. * ADDITIONAL DETAILS...Travel is discouraged. Roads will be snow packed and hazardous, and may be closed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ530-531-021900- /O.EXB.KABQ.WW.Y.0022.181202T2100Z-181203T1200Z/ Union County-Harding County- 352 AM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches expected. * WHERE...Union and Harding Counties. * WHEN...From 2 PM this afternoon to 5 AM MST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ517-021900- /O.EXA.KABQ.WW.Y.0022.181202T1200Z-181203T0300Z/ Lower Chama River Valley- 352 AM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected. * WHERE...Lower Chama River Valley. * WHEN...From 5 AM to 8 PM MST today. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ501>506-511-021900- /O.CON.KABQ.WW.Y.0022.000000T0000Z-181203T0000Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- Jemez Mountains- 352 AM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected in lower elevations beneath 8000 feet with locally higher amounts of 6 to 10 inches possible on the higher ridges and peaks. Winds gusting as high as 25 to 35 mph. * WHERE...Northwest Plateau, Chuska Mountains, Far Northwest Highlands, Northwest Highlands, West Central Plateau, West Central Mountains and Jemez Mountains. * WHEN...Through 5 PM MST today. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ512>516-518-527>529-021900- /O.CON.KABQ.WW.Y.0022.181202T1200Z-181203T0300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 352 AM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches in the Santa Fe Metro and northeast highlands with 3 to 10 inches in the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, Santa Fe Metro Area, Raton Ridge and Johnson Mesa, Far Northeast Highlands and Northeast Highlands. * WHEN...From 5 AM to 8 PM MST today. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$
503 WWUS45 KABQ 021920 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 1220 PM MST Sun Dec 2 2018 NMZ510-030000- /O.CON.KABQ.WS.W.0008.000000T0000Z-181203T0000Z/ San Juan Mountains- 1220 PM MST Sun Dec 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. * WHERE...San Juan/Tusas Mountains. * WHEN...Through 5 PM MST today. * ADDITIONAL DETAILS...Travel is discouraged. Roads will be snow packed and hazardous, and may be closed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ501>506-511-030000- /O.CON.KABQ.WW.Y.0022.000000T0000Z-181203T0000Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- Jemez Mountains- 1220 PM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected in lower elevations beneath 8000 feet with locally higher amounts of 6 to 10 inches possible on the higher ridges and peaks. Winds gusting as high as 25 to 35 mph. * WHERE...Northwest Plateau, Chuska Mountains, Far Northwest Highlands, Northwest Highlands, West Central Plateau, West Central Mountains and Jemez Mountains. * WHEN...Through 5 PM MST today. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ512>518-527>529-030000- /O.CON.KABQ.WW.Y.0022.000000T0000Z-181203T0300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 1220 PM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches in the Santa Fe Metro and northeast highlands with 3 to 10 inches in the Sangre de Cristo Mountains. * WHERE...Sangre de Cristo Mountains, Santa Fe Metro Area, Raton Ridge and Johnson Mesa, Far Northeast Highlands and Northeast Highlands. * WHEN...From 5 AM to 8 PM MST today. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ530-531-030000- /O.CON.KABQ.WW.Y.0022.181202T2100Z-181203T1200Z/ Union County-Harding County- 1220 PM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches expected. * WHERE...Union and Harding Counties. * WHEN...From 2 PM this afternoon to 5 AM MST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibility in snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$
045 WWUS45 KABQ 030003 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 503 PM MST Sun Dec 2 2018 NMZ510-030115- /O.EXP.KABQ.WS.W.0008.000000T0000Z-181203T0000Z/ San Juan Mountains- 503 PM MST Sun Dec 2 2018 ...WINTER STORM WARNING HAS EXPIRED... A few snow showers will linger overnight but widespread accumulating snow is no longer anticipated. $$ NMZ512>518-527>529-030115- /O.CAN.KABQ.WW.Y.0022.000000T0000Z-181203T0300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands- 503 PM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... A few snow showers will linger overnight but widespread accumulating snow is no longer anticipated. $$ NMZ501>506-511-030115- /O.EXP.KABQ.WW.Y.0022.000000T0000Z-181203T0000Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- Jemez Mountains- 503 PM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY HAS EXPIRED... A few snow showers will linger overnight but widespread accumulating snow is no longer anticipated. $$ NMZ530-531-030815- /O.CON.KABQ.WW.Y.0022.000000T0000Z-181203T1200Z/ Union County-Harding County- 503 PM MST Sun Dec 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Harding and Union Counties. * WHEN...Until 5 AM MST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 10:34 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 1, 10:34 AM MST, 4 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1034 AM MST Sat Dec 1 2018 .AVIATION... 18Z TAF CYCLE VFR conditions currently prevail with areas of mountain obscurations and strong west-northwest flow. However, conditions are forecast to deteriorate overnight into Sunday morning across western and portions of central New Mexico as an upper level trough and the jet stream shift southeast over AZ/NM. Snow is forecast to break-out overnight and impact KGUP and KFMN, then progress east into central NM Sunday morning. IFR conditions are expected at both KGUP and KFMN, but periods of LIFR conditions are certainly possible in moderate snow. MVFR conditions in snow are forecast at KABQ Sunday morning, which will likely continue off-and-on through the day. 11 && .PREV DISCUSSION...746 AM MST Sat Dec 1 2018... .UPDATE... Updated 1st period forecast to add the Estancia Valley and Eastern San Miguel County to the Wind Advisory. Otherwise, forecast on track. 11 && .PREV DISCUSSION...259 AM MST Sat Dec 1 2018... .SYNOPSIS... Drier today, but still cold with windy conditions across eastern New Mexico. Another winter storm system arrives into the state Sunday with a few inches of fresh snow likely for much western and northern New Mexico, and up to a foot likely atop the mountain peaks. Cold weather continues to start next week, however skies clear out with more sunshine Monday through Wednesday. Temperatures warm back up to normal by Wednesday ahead of another potentially strong storm system to end next week. && .DISCUSSION... Today...Yesterday's storm system has exited into the Great Plains leaving behind NW flow across the state this morning. A few light sprinkles are still making their way across portions of western and central NM, favoring the higher terrain. Highs today won't be too different from Fri, although there will be more sunshine, with breezy conditions remaining. Strong west winds have taken a short break overnight, relatively speaking, and will pick up again this afternoon across the east plains. Tonight into Sunday...Models continue to show the next winter storm system entering into western NM late Sat night into Sun morning. This system is progged to be much colder, 700mb temps -8C to -10C. The trough will try to close off to a low at the mid-levels as it's moving through the Four Corners and along the CO/NM border Sunday. Models are also showing moderate instability and plenty of moisture within the dendritic growth zone over the northern half of the state, supporting SnowRatio's of 15.0-20.0. With much colder temperatures, snow levels will also fall allowing snow across many valley locations of western and northern NM, even into the RGV from ABQ to Santa Fe. A weak backdoor front will also push into northeast NM, however the set up for any upslope flow along the east slopes of the Sangre's just isn't showing up. Further south, along the I-40 corridor, the GFS is still depicting enhanced precipitation along a strong mid-level baroclinic zone. However, neither the ECMWF or NAM are buying into the resulting snowband as much as the GFS is. This will be the final piece of the puzzle to work out in terms of snow amts with this system. Next Week...Temperatures continue to trend down with dry NW flow setting up again over the state to start next week. Overnight lows promise to be very cold Mon and Tue mornings with calm winds, clear skies, and a fresh layer of snow on the ground. High mtn valleys will likely dip below zero, particularly the Moreno Valley. Temperatures warm up by mid-week with a weak ridge moving into the region. Both the GFS and ECMWF continue to show a strong storm system with a good tap into mid-level tropical moisture arriving Thu into Fri. 24 && .FIRE WEATHER... Winds are forecast to be strong again today, especially along the central mountain chain into the east central plains of NM. With below normal temperatures and moist west northwest flow along the central mountains, RH will remain sufficiently high to avoid critical fire weather conditions there today. Temperatures will be closer (if not slightly above average) in the far eastern plains of NM today with lower RH, but it should still remain above critical thresholds. Light snow showers will be possible over the northern and northwestern high country today, and smoke ventilation rates will be elevated today due to the stronger winds. Another disturbance aloft will quickly approach NM this evening into Sunday with additional batches of rain and high elevation snow, especially in the northern half of NM. Several inches of snow accumulation will be possible over the northern mountains, and colder temperatures will spill into the entire forecast area. This will keep RH higher on Sunday, but breezy conditions will linger in the southern tier of the forecast area. By Monday, the bigger story will be the cold temperatures as precipitation will largely dwindle to just the northeast quadrant of the state with light breezes. Into Tuesday and Wednesday temperatures will warm each day, approaching seasonable readings by Wednesday along with light to moderate breezes. Inefficient mixing and smoke ventilation is expected both Tuesday and Wednesday. Late next week could revert to a wetter pattern as a Pacific storm system sets course for NM. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM MST this afternoon for the following zones... NMZ514-515-521>523-526-529-532>537-539-540. Winter Storm Watch from this evening through Sunday evening for the following zones... NMZ501>506-510-511-516-517. && 33
Hazardous weather outlook, Dec 1, 3:42 AM MST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 342 AM MST Sat Dec 1 2018 NMZ501>540-021200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 342 AM MST Sat Dec 1 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong west winds will continue across much of eastern NM, peaking 25 to 35 mph with occasional gusts of 45 to 50 mph. A winter storm system will enter into western New Mexico later this evening and overnight into Sunday morning. This system will likely bring difficult travel conditions along the continental divide by Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The winter storm system will spread over much of western and northern New Mexico through the day Sunday, with two to four inches of snow possible and up to a foot atop the mountain peaks. High snow-to- liquid ratios will allow for high snowfall rates. Light snow accumulations are possible in the Albuquerque metro area through Sunday morning as temperatures struggle to warm. Weather conditions clear out to start next week, however Monday and Tuesday morning will see frigid low temperatures thanks to the expected fresh batch of snowfall. High valley areas will likely dip to near zero across western and northern New Mexico, particularly the Moreno Valley. Temperatures warm up through the middle of next week before another potentially impactful storm system arrives Thursday/Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
In the hours before
Local storm report, Dec 1, 9:48 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 AM MST SAT DEC 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 9 NE AZTEC 36.92N 107.89W
12/01/2018 M2.0 INCH SAN JUAN NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
12/01/2018 M2.5 INCH COLFAX NM COCORAHS
0915 AM SNOW RAMAH 35.13N 108.49W
12/01/2018 M1.7 INCH MCKINLEY NM COCORAHS
0915 AM SNOW 2 WNW PONDEROSA 35.68N 106.70W
12/01/2018 M1.0 INCH SANDOVAL NM COCORAHS
0915 AM SNOW 1 SSE GALLUP 35.51N 108.73W
12/01/2018 M1.1 INCH MCKINLEY NM COCORAHS
&&
EVENT NUMBER ABQ201801145
EVENT NUMBER ABQ201801146
EVENT NUMBER ABQ201801147
EVENT NUMBER ABQ201801148
EVENT NUMBER ABQ201801149
CALocal storm report, Dec 1, 11:54 AM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MST SAT DEC 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM SNOW 25 SE RAMAH 34.88N 108.18W
12/01/2018 M2.0 INCH CIBOLA NM TRAINED SPOTTER
ID... MARYANNA IRELAND. LIQ EQUIV 0.23
&&
EVENT NUMBER ABQ201801150
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:46 AM MST | Wind Advisory | ABQ | 14 hr | |
| Dec 1, 3:23 AM MST | Winter Storm Watch | ABQ | 12 hr | |
| Dec 1, 3:01 PM MST | Winter Weather Advisory | ABQ | 37 hr |
Nearby
Winter Storm Warnings in New Mexico, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.